Hail, Putnam
- When
- April 17, 5:30 PM EST to 6:30 PM EST
- Where
- Putnam County, Glandorf
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.033, -84.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Apr 17, 2:17 PM EST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 217 PM EST WED APR 17 2002 17Z SFC ANALYSIS SHOWS COLD FRONT EXTENDING FROM N LK MI...ACROSS SE WI AND NW IL THEN BACK ACROSS NORTHERN MO. WV LOOP SHOWS SHORT WAVE MOVING INTO TN VALLEY AND SETTING OFF SHRA/TSRA AHEAD OF IT. FRONT STILL EXPECTED TO REACH CWA THIS AFTERNOON AS 15Z RUC HAS IT ACROSS SW LWR MI AND NW IN BY 20Z. WILL STILL HAVE GOOD INSTABILITY AHEAD OF FRONT AS FCST SOUNDINGS SHOW CAPE GT 2000 AND LI -6. MAY GET JUST ENOUGH SFC CONVERGENCE TO WORK WITH THIS INSTABILITY TO TRIGGER SOME SCT SH/TSRA LATE THIS AFTERNOON/EARLY THIS EVENING. WILL MONITOR TRENDS TOWARD ISSUANCE TIME BUT PLAN FOR NOW IS TO INCLUDE A SMALL CHANCE POP FOR EARLY FIRST PERIOD. FRONT THEN TO LIFT NORTH OVERNIGHT AS DEVELOPING LOW MOVES INTO EASTERN SD. STRONG LLJ OVER CENTRAL PLAINS SHOULD SERVE AS FOCUS FOR CONVECTION TO OUR WEST TONIGHT. WITH WARM FRONT RIGHT ALONG OR JUST NORTH OF OUR NORTHERN CWA AND E/W ORIENTATION OF THICKNESSES SHOULD KEEP ANY MCS TYPE ACTIVITY NORTH OF OUR AREA. EXPECT THU TO BE SIMILAR TO TODAY WITH BREEZY...WARM AND UNSTABLE BUT NO REAL TRIGGER FOR ANY CONVECTION. ONLY POSSIBLE PLAYER WOULD BE ANY OUTFLOW BOUNDARIES FROM PREVIOUS NIGHT MCS ACTIVITY DRIFTING SOUTH INTO THE NORTHERN CWA. GIVEN CURRENT 40 POP WILL CONTINUE MENTION BUT LOWER TO 30. COLD FRONT THEN ARRIVE THU NIGHT AND WILL BE ACCOMPANIED BY STRONG UNIDIRECTIONAL FLOW CREATING POTENTIAL DAMAGING WINDS IN SQUALL LINE. MODELS DIFFER ON PASSAGE OF COLD FRONT FRI AS ETA TAKES FRONT THRU AND DOWN TO OH VALLEY BY 18Z FRI WHILE AVN STALLS FRONT BRIEFLY OVER SE CWA AND BRINGS SFC WAVE ALONG FRONT FRI BEFORE PUSHING SOUTH BY 12Z SAT. FOR NOW WILL CONTINUE WITH GOING FCST AND KEEP CHANCE POPS IN FOR FRI AND DRY FCST BY SAT. NO BIG DIFFERENCES IN GUIDANCE TEMPS AND GENERALLY FOLLOWED MAV TREND. 5H VORT/TROF SWINGS THRU THE LAKES SUN NGT AS SFC LO MOVS FROM LWR MS INTO TN VLY WITH SCT SHRA. SHRA DEPART MON MRNG AS HI PRES BUILDS IN MON AFTN THRU TUE. ON WED MRF BRINGS STRONG S/W AND SFC LO THRU THE LAKES. WED SYS LOOKS OVERDONE BUT STILL WORTH A MENTION OF PSBL SHRA. ECMWF QUITE A BIT WARMER THAN MRF IN OUTER PERIODS AND MRF MAY BE OVERDOING MID-WEEK COLD AIR PLUNGE SO WILL TEMPER MRF MOS TEMPS UPWARD. .IWX...NONE. JAL/12
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-172330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST WED APR 17 2002 A COLD FRONT APPROACHING THE AREA THIS EVENING MAY SPARK A FEW THUNDERSTORMS IN THE UNSEASONABLY WARM MOIST AIR. SEVERE STORMS ARE NOT EXPECTED...AND ANY THUNDERSTORM ACTIVITY THAT DOES DEVELOP SHOULD DIMINISH LATER THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE THURSDAY AFTERNOON. THE STORMS THURSDAY AFTERNOON MAY BE STRONG AND SPOTTER ACTIVATION MAY BE REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-172330- HAZARDOUS WEATHER OUTLOOK...CORR TO WEB ADDRESS NATIONAL WEATHER SERVICE NORTHERN INDIANA 336 PM EST WED APR 17 2002 A COLD FRONT APPROACHING THE AREA THIS EVENING MAY SPARK A FEW THUNDERSTORMS IN THE UNSEASONABLY WARM MOIST AIR. SEVERE STORMS ARE NOT EXPECTED...AND ANY THUNDERSTORM ACTIVITY THAT DOES DEVELOP SHOULD DIMINISH LATER THIS EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATE THURSDAY AFTERNOON. THE STORMS THURSDAY AFTERNOON MAY BE STRONG AND SPOTTER ACTIVATION MAY BE REQUESTED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 140 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5290616.